Vol 16, No 1 (2016) / Qin

f and g series solutions to a post-Newtonian two-body problem with parameters β and γ

Song-He Qin, Jing-Xi Liu, Ze-Hao Zhong, Yi Xie

Abstract

Classical Newtonian f and g series for a Keplerian two-body problem are extended for the case of a post-Newtonian two-body problem with parameters β and γ. These two parameters are introduced to parameterize the post-Newtonian approximation of alternative theories of gravity and they are both equal to 1 in general relativity. Up to the order of 30, we obtain all of the coefficients of the series in their exact forms without any cutoff for significant figures. The f and g series for the post-Newtonian two-body problem are also compared with a Runge-Kutta order 7 integrator. Although the f and g series have no superiority in terms of accuracy or efficiency at the order of 7, the discrepancy in the performances of these two methods is not quite distinct. However, the f and g series have the advantage of flexibility for going to higher orders. Some examples of relativistic advance of periastron are given and the effect of gravitational radiation on the scheme of f and g series is evaluated.

Keywords


gravitation – celestial mechanics – binaries: general

Full Text:

PDF


DOI: https://doi.org/10.1088/1674–4527/16/1/016

Refbacks

  • There are currently no refbacks.